Virginia, 2013Heavy Rain in Virginia, August 6, 2013
August 6, 2013 · NWS RNK · 1 event in 1 county or zone
Broad west-northwest flow aloft was present across the region on the northeast side of a strong subtropical upper ridge centered over the southern plains. Weak disturbances were embedded within the flow aloft.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Broad west-northwest flow aloft was present across the region on the northeast side of a strong subtropical upper ridge centered over the southern plains. Weak disturbances were embedded within the flow aloft. Although the air mass across the region was not as moist as it had been in previous days around the 1st of the month, precipitable water values across the Piedmont were still near 2.0 inches. Only isolated thunderstorms were noted with this event, but given the very saturated conditions from a persistent very wet summer, strong, slow moving thunderstorms across the urban Roanoke area resulted in flood problems once again.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 6, 2:30 PM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 6, 2:30 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT TUE AUG 6 2013
.SYNOPSIS...
HIGH PRESSURE MOVES OFF THE COAST TONIGHT. A FRONTAL BOUNDARY AND
UPPER DISTURBANCES AFFECT OUR WEATHER FROM WEDNESDAY THROUGH THE
END OF THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS 325 PM EDT TUESDAY...
LIMITED HEATING ALONG WITH LOW LEVEL CONVERGENCE MAY CREATE ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORM THIS AFTERNOON INTO TONIGHT.
THE BEST OF CHANCE OF CONVECTION IS ALONG AND EAST OF THE BLUE RIDGE
UNTIL SUNSET. THE WESTERLY WIND AND AMPLE CLOUD COVER ARE HINDERING
CONVECTION DEVELOPMENT.
THIS EVENING INTO TONIGHT...ANY SHOWERS AND THUNDERSTORMS FADE
THOUGH SE TO SOUTH FLOW ALONG WITH PLENTY OF LOW LEVEL MOISTURE MAY
KEEP THE SLIGHT CHANCE OF SHOWERS AROUND ALL NIGHT...WITH CHANCES
INCREASING OVER THE WEST LATE AS NEXT UPSTREAM SHORTWAVE MOVES
TOWARD THE MOUNTAINS. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO
WARMER MET GUID WITH READINGS FROM THE LOWER 60S IN THE MOUNTAINS TO
AROUND 70 DEGREES IN THE SOUTHEAST.
GFS...NAM AND ECMWF ARE CONTINUING THE SLOWER ONSET TREND WITH
MIDLEVEL WAVES WEDNESDAY...AND THUS TRIMMED POPS AND SLOWED THE
ADVANCE OF CONVECTION. RICH MOISTURE ARRIVES WEDNESDAY BEHIND A WEAK
WARM FRONT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. KEPT THE
HIGHEST POPS IN THE WEST WEDNESDAY AND ALLOWED THE MENTION OF HEAVY
RAIN WITH STORMS BECAUSE SOME OF THE SHOWERS AND THUNDERSTORMS COULD
BE EFFICIENT RAIN PRODUCERS GIVEN THE HIGHER PWAT. AT THIS
TIME...NOT EXPECTING ANY WIDESPREAD FLOODING PROBLEMS. WITH RECENT
DRIER CONDITIONS... 1 HOUR RFC FFG HAVE CLIMB TO 1.7 TO 3 INCHES.
THE SEVERE THREAT REMAINS TO THE NORTH OF THE OHIO RIVER WHERE SPC
HAS SLIGHT RISK ON DAY TWO CONVECTIVE OUTLOOK WITH BEST DYNAMICS.
WENT WITH COOLER MOS HIGHS ON WEDNESDAY FROM THE LOWER 70S IN THE
MOUNTAINS TO THE LOWER 80S IN THE SOUTHEAST.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 300 PM EDT MONDAY...
WILL MAINTAIN HIGHER LIKELY POPS ACROSS THE NW INTO WED EVENING WITH
MOSTLY CHANCE COVERAGE ELSW AS THE EARLIER DAMPENING VORT LOBE
PASSES ACROSS FROM THE WEST. OTRW PC AND MUGGY WED NIGHT WITH ANY
LEFTOVER SHRA FADING IN ALL EXCEPT THE MOUNTAINS BY MORNING. 5H
HEIGHTS THEN LOOK TO BUILD A BIT ON THU IN RESPONSE TO BACKING FLOW
ALOFT AHEAD OF THE NEXT SHORTWAVE APPROACHING FROM THE NW. HOWEVER
MAIN LIFT WITH THIS FEATURE LIKELY TO STAY TO THE WEST/NW CLOSER TO
THE UPPER TROF AND ASSOCIATED COLD FRONT ALONG A RIBBON OF DEEPER
MOISTURE FROM THE SRN MIDWEST INTO THE OHIO VALLEY. SOME OF THIS
SHRA/TSRA WITHIN THIS CORRIDOR MAY SPILL SE AFFECTING MAINLY THE FAR
NW SECTIONS THU AND MORESO WESTERN HALF FRIDAY AS A BETTER DEFINED
PRE-FRONTAL BAND DEVELOPS. WEAK IMPULSES WITHIN THIS HIGHER PWAT
BAND TO THE NW COULD ALSO CAUSE MCS COMPLEXES AS WELL WHICH MAY
INTERUPT THE OVERALL CHAIN OF SHRA/TSRA MAKING EASTWARD EXTENT OF
POPS IFFY AS SEEN IN DIFFERENCES BETWEEN THE WETTER GFS AND OTHER
LAGGING SOLUTIONS WHICH HOLD MOST ORGANIZED SHRA TO THE NORTH/WEST.
OTRW LOOKING AT BETTER SW FLOW TO POSSIBLY CAUSE SOME INCREASE IN
TSRA ALONG THE BLUE RIDGE THU...AND IN A WIDER CORRIDOR MOUNTAINS
FRI SO KEPT LIKELY POPS THERE INTO THE WESTERN SLOPES AND CHANCE
ELSW. HEAVY RAIN AGAIN POSSIBLE BUT KEPT OUT MENTION GIVEN SLOWER
MODEL TRENDS IN HAVING WIDESPREAD COVERAGE OF LATE.
WITH POTENTIAL IN SEEING MORE INSOLATION ESPCLY EAST GIVEN SLOWER
SOLUTIONS...BUMPED UP HIGHS A CAT OR SO MOST SPOTS WHICH WILL PUSH
TEMPS CLOSE TO 90ISH PIEDMONT...AND INTO THE 80S ELSW OUTSIDE OF THE
HIGHER ELEVATIONS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 1140 AM EDT TUESDAY...
LOTS OF UNCERTAINTY REMAINS IN THE EXTENDED IN REGARDS TO TIMING OF
THE COLD FRONT DROPPING IN FROM THE NORTH THIS WEEKEND AND JUST HOW
FAR SOUTH THE BOUNDARY GETS EARLY NEXT WEEK. LATEST MODELS HAVE
GOTTEN SLOWER WITH THE EVOLUTION OF THE HUDSON BAY UPPER LOW IN TURN
KEEPING A STRONGER/ZONAL 5H TRAJECTORY ACROSS THE MID ATLANTIC A BIT
LONGER. THIS COMBINED WITH RIPPLES OF ENERGY SLIDING EAST AND
PARALLEL WESTERLY FLOW TO THE FRONT...MAY KEEP THE BOUNDARY STUCK
CLOSER TO THE OHIO RIVER EARLY SATURDAY BEFORE CONVECTION...
INCLUDING A PASSING WAVE FORCE IT SOUTH OF THE AREA LATER IN THE
WEEKEND. THIS WOULD PUT THE AXIS OF DEEPER MOISTURE AND BEST PRE-
FRONTAL LIFT ACROSS THE AREA SAT AFTERNOON/EVENING AND MAINLY OVER
THE SOUTHERN/EASTERN SECTIONS SUNDAY AT THIS POINT. THUS WILL GO
CLOSER TO THE HIGHER WPC LIKELY POPS LATER SATURDAY WITH A
SCATTERING OF CONVECTION SUNDAY AFTERNOON. GIVEN TRENDS OF A SLOWER
FRONTAL ARRIVAL...EXPECT MUCH WARMER TEMPS SAT PER WEAK COMPRESSION
AND MORE HEATING WITH 80S MOST SPOTS AND LOWER 90S SE.
FRONT SHOULD DRIFT TO THE SOUTH AND DISSIPATE EARLY NEXT WEEK WITH
POTENTIAL FOR ANOTHER WAVE ALOFT TO DROP SE AND LIFT MOISTURE BACK
NORTH BY LATER MONDAY INTO TUESDAY. HOWEVER THIS QUITE LOW
CONFIDENCE ESPCLY GIVEN DRIER EC SOLNS WHICH SPILLS WEAK RIDGING IN
FROM THE NORTH EARLY ON WITH ANY SECONDARY SURFACE LOW WELL
OFFSHORE. THEREFORE WILL GO WITH LOW CHANCE POPS MAINLY SOUTH/WEST
BOTH DAYS...WITH MORE SUN POSSIBLE BUT TEMPS CLOSER TO NORMAL BEHIND
THE BOUNDARY AND UNDER CLOUDS/NE FLOW.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 140 PM EDT TUESDAY...
SCT TO BKN MVFR CIGS WITH ISOLATED TO SCATTERED CONVECTION THIS
AFTERNOON INTO THIS EVENING. CLOUD COVER FROM THIS MORNING AND
CAP IS HINDERING CONVECTION DEVELOPMENT THIS AFTERNOON. MESOSCALE
MODELS STILL POINT TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
ALONG AND EAST THE BLUE RIDGE MOUNTAINS. DURING THE NEXT COUPLE OF
HOURS MAY SEE SOME CONVECTION FORM FROM THE ROANOKE VALLEY
NORTHWARD TO THE SOUTHERN SHENADOAH VALLEY. WILL ALLOW FOR VCTS
AT ROA...BUT WEST CUTTING CONVECTION. IT SEEMS LIKE THE BEST LOW
LEVEL MOISTURE CONVERGENCE AND INSTABLITY IS LOCATED ALONG THE
SOUTHERN BLUE RIDGE.
THIS EVENING INTO TONIGHT...ANY CONVECTION WILL DIMINISH
AS THE SHORTWAVE EXITS EAST AND LOSS OF HEATING OCCURS...ALTHOUGH
CANNOT RULE OUT SHOWERS MAINLY NORTH OF A LYH/LWB LINE. THIS IS
THE AREA HIGHLIGHTED ON NAM AND GFS TONIGHT. OVERALL KEEPING IT
VFR THEN DROPPING CIGS AND SOME VSBYS DOWN TO MVFR/IFR. IT WILL BE
DEPENDENT ON RAINFALL THIS AFTERNOON AND HOW MUCH IF ANY CLEARING
TAKES PLACE TONIGHT. LWB HAS THE BEST CHANCE FOR FOG OVERNIGHT
INTO WEDNESDAY MORNING.
THE PATTERN WILL BE ACTIVE WED-SUN WITH A FRONT SAGGING SE TOWARD
THE AREA BY THURSDAY-FRIDAY. WILL SEE OFF AND ON SHOWERS AND
STORMS MAINLY IN THE AFTERNOON/EVENING WED...WITH OVERNIGHT
POSSIBILITIES INCREASING WITH THE FRONT THU-SUN. AT THIS TIME
ASIDE FROM AIRPORTS BEING AFFECTED BY STORMS OR FOG...VFR WEATHER
EXPECTED.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KK/WP
NEAR TERM...KK
SHORT TERM...JH
LONG TERM...JH
AVIATION...KK/WP
Hazardous weather outlook, Aug 6, 2:27 PM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT TUE AUG 6 2013
VAZ007-010-011-018>020-WVZ042>045-071930-
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
327 PM EDT TUE AUG 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PERIODIC ROUNDS OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL OCCUR
INTO THE WEEKEND...WITH THE BEST COVERAGE THURSDAY INTO SATURDAY
AHEAD OF A SLOW MOVING COLD FRONT. HEAVY RAINFALL MAY RESULT IN
AN INCREASING THREAT FOR FLASH FLOODING OVER THE NEXT FEW DAYS
ALONG WITH ISOLATED SEVERE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-002-018-VAZ009-012>017-022>024-071930-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-
327 PM EDT TUE AUG 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD BY
THE WEEKEND. THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL
RESULTING IN AN INCREASING FLASH FLOOD THREAT BY LATE WEEK. ISOLATED
SEVERE THUNDERSTORMS MAY ALSO OCCUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003>006-019-020-VAZ032>035-043>047-058-059-071930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
327 PM EDT TUE AUG 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD FRIDAY INTO
SATURDAY. LOCALLY HEAVY RAINFALL AND ISOLATED SEVERE STORMS WILL
BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 3:46 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT TUE AUG 6 2013
VAZ034-045-062115-
BEDFORD VA-CAMPBELL VA-
446 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EAST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TIMBERLAKE...MOVING TO THE SOUTHEAST AT
15 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL BEDFORD AND CENTRAL CAMPBELL COUNTIES.
LAT...LON 3731 7940 3736 7935 3729 7916 3721 7922
TIME...MOT...LOC 2044Z 305DEG 12KT 3731 7931
DS
Special weather statement, Aug 6, 4:17 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT TUE AUG 6 2013
VAZ045-062145-
CAMPBELL VA-
517 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EVINGTON TO
GLADYS...MOVING TO THE SOUTHEAST AT 10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
GLADYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3718 7920 3728 7931 3726 7909 3713 7900
TIME...MOT...LOC 2114Z 320DEG 10KT 3725 7925 3721 7912
DS
Special weather statement, Aug 6, 5:34 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT TUE AUG 6 2013
VAZ045-062300-
CAMPBELL VA-
634 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LONG ISLAND...MOVING TO THE SOUTH AT 10
MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LONG ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3704 7902 3704 7905 3706 7910 3709 7912
3707 7914 3716 7916 3717 7909 3704 7899
TIME...MOT...LOC 2231Z 342DEG 8KT 3711 7911
DSSpecial weather statement, Aug 6, 5:35 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT TUE AUG 6 2013
VAZ046-062300-
APPOMATTOX VA-
635 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOWER HILL TO
RIVERVILLE...MOVING TO THE SOUTHEAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BENT CREEK...
TOWER HILL...
AND OAKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3742 7869 3742 7893 3750 7893 3752 7889
3753 7890 3754 7887 3754 7881 3748 7873
TIME...MOT...LOC 2231Z 332DEG 8KT 3750 7879 3750 7891
DSSpecial weather statement, Aug 6, 6:01 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT TUE AUG 6 2013
VAZ046-062330-
APPOMATTOX VA-
701 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
* UNTIL 730 PM EDT
* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TOWER HILL...MOVING TO THE SOUTHEAST AT
5 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN APPOMATTOX COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3749 7889 3752 7883 3745 7871 3738 7883
TIME...MOT...LOC 2300Z 318DEG 6KT 3748 7882
DS
Special weather statement, Aug 6, 6:37 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT TUE AUG 6 2013
VAZ046-070000-
APPOMATTOX VA-
737 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
* UNTIL 800 PM EDT
* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TOWER HILL...MOVING TO THE EAST AT 5
MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN APPOMATTOX COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3746 7884 3750 7879 3744 7869 3740 7879
TIME...MOT...LOC 2330Z 291DEG 6KT 3745 7878
DS
Heavy Rain, Roanoke (C)
- When
- August 6, 6:45 PM EST to 7:45 PM EST
- Where
- Roanoke (C) County, 3.51 mi ENE of Roanoke
- Reported by
- County Official
- Coordinates
- 37.291, -79.892
The City of Roanoke 911 Center reported flooding at the intersection of King Street and Berkley Street. Doppler Radar estimated rainfall indicated that 1.5 to 2.0 inches of rain fell in the area within about two hours.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 6, 20132 deaths · 1 event
- Tornadoes and Damaging Winds in Wisconsin, August 6 to 7, 20132 injured · $19 million · EF2 · 30 events
- Flash Flooding in South Carolina, August 6, 20131 death · $250,000 · 7 events
- Hail and Damaging Winds in North Dakota, August 6, 2013$850,000 · 78 kt wind · 9 events
- Hail and Damaging Winds in Iowa, August 6 to 7, 2013$336,000 · 2.5 in hail · 18 events
- Tornadoes and Hail in Minnesota, August 6, 2013EF0 · 78 events
- Hail and Damaging Winds in Wisconsin, August 6, 2013$86,000 · 1.25 in hail · 18 events
- Hail and Damaging Winds in Wisconsin, August 6, 2013$50,000 · 1.25 in hail · 12 events
- Tornadoes and Hail in North Dakota, August 6, 2013EF1 · 21 events
- Flooding and Damaging Winds in Kansas, August 6 to 7, 2013$29,000 · 65 kt wind · 13 events
- Flash Flood and Damaging Wind in Texas, August 6, 2013$24,000 · 65 kt wind · 2 events
- Flood in South Carolina, August 6, 2013$24,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475508.